MAUDE Adverse Event Report: MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLAS

MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLAS
Model Number ADM05025013P
Medical Device Problem Codes Burst Container or Vessel (1074); Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A physician was attempting to use an inpact admiral drug-coated balloon to treat a severely calcified, little tortuous lesion in the right distal superficial femoral artery (sfa).The lesion presented with 70% stenosis.A non-medtronic embolic protection was used.No damage noted to packaging.No issue when removing the device from hoop/tray.Prepped per ifu with no issues.It was reported a balloon burst occurred. while balloon was being deflated it ruptured.Balloon was inflated for 3 mins and ruptured when it came down.Balloon burst occurred at 5 atm's.All fragments of balloon were retrieved.No intervention was required for removal.The device did not pass through a previously deployed stent.No resistance encountered when advancing device.No excessive force used.Balloon was used to complete the procedure.Angio was performed and no vessel damage was noted.No patient injury reported.
 
Additional Manufacturer Narrative
Product analysis: the device was decontaminated with cidex opa solution soak and tergazyme soak pending further device testing to support the final product analysis findings.The device returned with a bend to the mid-section of the balloon and inner member.The balloon folds were open.Blood was visible inside the balloon.A tactile test did not detect any further abnormalities along the length of the catheter.A 0.035inch guidewire was loaded via the distal tip and advanced with resistance noted due to hardened blood in the lumen.Negative purge detected a presence of a leak on the device.The device was pressurized to 1 atm and a leak was observed from the mid-section of the balloon.It was possible to inflate the balloon, however, the device did not maintain pressure.A radial tear measuring approximately 2mm was observed in the mid-section of the balloon which was the source of the leak with the balloon material jagged at the site of the tear.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLAS
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
toni o'doherty
parkmore business park west
galway 
EI  
091708734
MDR Report Key12313734
Report Number9612164-2021-03111
Device Sequence Number14244203
Product Code ONU
UDI-Device Identifier00643169975071
UDI-Public00643169975071
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P140010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2024
Device Model NumberADM05025013P
Device Catalogue NumberADM05025013P
Device Lot Number0010618171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2021
Supplement Date Received by Manufacturer12/15/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date12/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown